It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-07-2003, 03:52 PM   #1
Inactive
 
Join Date: Jul 2003
Location: omaha, NE USA
Posts: 211
byrdleg HB User
Unhappy Stopping Celexa and weight gain!

HELP!! Has anyone experienced weight gain when stopping Celexa. I have been the same weight for 6 years at 118 and after a month off it I am 130! Anyone have any suggestions or ideas as to WHY? I am an exercise fanatic and run 5 miles every other day and weight train on the opposite days. I am not eating any extra either, if anything I am eating less.
VERY FRUSTERATED!!

 
Old 07-08-2003, 10:28 AM   #2
Newbie
 
Join Date: Jul 2003
Posts: 6
KarenDGT HB User
Post

I have just started tapering off my Celexa, but I gained weight while taking it - maybe 5-10 or so pounds in less than a year. I am hoping that I will return to my pre-treatment weight before long, but it is too early to tell.
Maybe your weight gain is muscle, not fat. Exercise is healthy and may be of more benefit than the drug. If the weight gain continues, you probably should discuss it with your doctor.

 
Sponsors Lightbulb
   
Old 07-08-2003, 01:49 PM   #3
Inactive
 
Join Date: Jul 2003
Location: omaha, NE USA
Posts: 211
byrdleg HB User
Talking

HI KAREN,
I did not gain any weight on the Celexa and have gotten back on it due to the Horrible withdrawls..........walking sideways because I am so dizzy makes it a little difficult to function. I have already lost a few plounds. I wonder if it ups my metablolism. Strange and Frusterating!

 
Old 07-08-2003, 04:30 PM   #4
Newbie
 
Join Date: Jul 2003
Posts: 6
KarenDGT HB User
Post

Glad things are better for you! I am hoping that I don't experience the withdrawal problems that you did. I want to stay off medication if possible. Good luck!

 
Old 07-08-2003, 07:06 PM   #5
Inactive
 
Join Date: Jul 2003
Location: omaha, NE USA
Posts: 211
byrdleg HB User
Thumbs up

Best of luck to you on going off the Celexa. I am sure you will do just fine. I did not get my withdrawls until the 2nd week. I hope you can go off and stay off. What are you taking it for and how much?

Take Care!
Rashelle

 
Old 07-10-2003, 09:31 AM   #6
Junior Member
 
Join Date: Jun 2003
Posts: 33
Sleepless HB User
Post

Dear byrdleg,

YES I am having the same problem as you are, except I am tapering down from Effexor. It is very odd, because I DIDN'T gain any weight when I went on the drug, which was a great relief. But now I am gaining at a very fast rate while tapering off the drug. It is scaring me! I can't get over how much water I am retaining, despite the fact that I drink at least 8 glasses a day. My stomach, which is normally very flat (all my weight is on my thighs!) is always puffed right out.

I think the cause is that our bodies had adjusted to the drug in terms of hormone levels - and now that we are getting off the drugs, our bodies don't know what's going on so they immediately go into survival mode, slowing the metabolism and trapping all the fat they can. So hopefully this will all even out after a few months off the drug. You will probably lose the weight after a few months - at least let's hope so! I still have a long way before I am completely off the Effexor and am afraid I will keep gaining at this rate. If anything, I am eating less and exercising more than before, but the weight keeps coming!

Good luck and please keep me posted on whether the weight starts coming off! I can't afford a new wardrobe!

 
Old 07-10-2003, 04:16 PM   #7
Inactive
 
Join Date: Jul 2003
Location: omaha, NE USA
Posts: 211
byrdleg HB User
Post

HEllo
I have to admit I started back on the Celexa at 1MG a day(this dizzy stuff has to stop I hope) and dropped 4lbs. Is it water weight? My weight is also in my tummy big time and some in my thighs. This is strange and you would think it would be the other way around.
I am afraid how much I would gain if I stayed off it. Yesterday I had pizza and chip and still dropped another pound. Keep me posted and let me know if it turn around for you and how long that takes.
Any other withdrawls?
Hope all goes smoothly for you!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Celexa and possible weight gain: I'm afraid Rimouski Depression 9 12-30-2011 09:44 PM
Have you ever considered stopping everything? Loubiegirl24 Bipolar Disorder 10 05-12-2008 11:23 AM
Celexa and Weight Gain - Question shucky ducky Depression 13 03-10-2007 03:02 PM
Luvox, Celexa, Buspar and weight gain Re4877 Bipolar Disorder 3 02-10-2007 03:48 AM
stopping the medication weight gain fatcatdogbog Anxiety 11 01-29-2007 04:31 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), blessed824 (9), jennybyc (9), rosequartz (9), cuddles1 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (904), Titchou (847), janewhite1 (823), Gabriel (759), ladybud (754), sammy64 (668), midwest1 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:12 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!